Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 13, 2016, 2:21 PM CDT for Geneva County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2016, 2:21 PM CDT (19:21 UTC)
- Expired
- Jul 13, 2016, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
County Geneva County, AL
The radar
The Ft Rucker radar (KEOX), 44 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268
WWUS82 KTAE 131921
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM CDT WED JUL 13 2016
ALZ066-068-069-FLZ009-011-132000-
DALE AL-HOUSTON AL-GENEVA AL-JACKSON FL-HOLMES FL-
221 PM CDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOUSTON...EASTERN
GENEVA...SOUTHWESTERN DALE...NORTHEASTERN HOLMES AND NORTHWESTERN
JACKSON COUNTIES UNTIL 300 PM CDT...
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 8 MILES SOUTH OF HARTFORD...OR 9 MILES WEST OF
GRACEVILLE...MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...GRACEVILLE...DOTHAN...HARTFORD...TAYLOR...SLOCOMB...
MALVERN...REHOBETH...CLAYHATCHEE...ESTO...MADRID...NOMA...BLACK...
BROWNTOWN...SOUTHERN JUNCTION...COBB CROSSROADS...WICKSBURG...
FADETTE...OLYMPIA SPA RESORT AND HOLLAND CROSSROADS.
LAT...LON 3129 8574 3117 8537 3092 8543 3087 8562
3098 8575
TIME...MOT...LOC 1920Z 183DEG 11KT 3099 8566
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:18 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 13, 2:18 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 318 PM EDT WED JUL 13 2016 .NEAR TERM [Through Tonight]... A stagnant synoptic pattern will remain in place tonight, with deep- layer ridging situated over the tri-state region. This evening, convection will begin to move out of our area and spread northeastward into Georgia. PoPs will be fairly low throughout the night, with the highest PoPs (around 20%) in the northeastern part of the forecast area early in the night, and then over the water later in the night. Temperatures and dewpoints will be consistent with climatology, with lows in the mid 70s and dewpoints in the lower 70s. .SHORT TERM [Thursday Through Friday Night]... The afternoon sea-breeze front will be the main forcing driving our chances for thunderstorms the next several days. Activity is expected to be mostly focused in north Florida early in the afternoon each day, then spreading further inland and dissipating through the evening hours. Highs will be in the mid 90s and lows will be in the mid 70s. .LONG TERM [Saturday Through Wednesday]... A broad upper level ridge will move in over the southern half of the CONUS this weekend. With deep layer ridging over the area, synoptic scale forcing will remain weak. Daily afternoon sea-breeze thunderstorms are expected through at least mid-week with daily PoPs at our climatological normal of 30-40%. Temperatures will peak in the mid 90s during the daytime and dip to the mid 70s overnight. && .AVIATION [Through 18Z Thursday]... Convection developing along the coast of the western FL Big Bend northward to SE AL attm. Latest model trends show the area moving north and northeastward with time through the rest of the afternoon. Highest probability of impact from TSRA will be TLH/DHN/ECP with slightly lower chances at VLD/ABY. Strong and erratic winds will be encountered in and around thunderstorms as well as brief reductions to IFR flight conditions. TSRA should begin to wane around sunset with multilayered clouds this evening. Some light fog may be possible in areas that experience rainfall this afternoon closer to 10-12Z Thursday. && .MARINE... Light winds and seas will prevail through the period with chances for showers and thunderstorms during the overnight and morning periods. && .FIRE WEATHER... No fire weather concerns for the next several days as winds will remain light and RH values remain above critical thresholds. && .HYDROLOGY... Isolated areas may receive heavy rainfall the next few days with our daily afternoon thunderstorms, however this is not expected to cause widespread flooding or significant rises on any of our area rivers. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 95 75 94 75 / 10 30 10 40 10 Panama City 79 89 79 88 79 / 10 30 10 30 10 Dothan 74 94 75 93 74 / 10 20 10 50 30 Albany 74 96 74 94 74 / 10 20 20 40 30 Valdosta 75 95 74 94 75 / 20 40 30 40 20 Cross City 75 94 75 94 75 / 20 60 30 40 30 Apalachicola 78 91 77 90 77 / 10 20 10 30 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl/King SHORT TERM...Moore LONG TERM...Moore AVIATION...Scholl MARINE...Moore FIRE WEATHER...Godsey HYDROLOGY...Moore
In the hours before
Special weather statement, Jul 13, 12:53 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1253 PM CDT WED JUL 13 2016 FLZ008>010-131830- HOLMES FL-CENTRAL WALTON FL-WASHINGTON FL- 1253 PM CDT WED JUL 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON... NORTHEASTERN WALTON AND SOUTHWESTERN HOLMES COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 130 PM CDT... AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF VERNON...MOVING NORTH AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIVE OAK...PONCE DE LEON...CARYVILLE...WESTVILLE... DOUGLASS CROSSROAD...HINSONS CROSSROADS...HICKORY HILL... KNOX HILL AND MILLERS FERRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3056 8584 3061 8599 3084 8597 3079 8574 TIME...MOT...LOC 1752Z 195DEG 12KT 3065 8591 38-GODSEY
Special weather statement, Jul 13, 12:59 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
159 PM EDT WED JUL 13 2016
FLZ026-027-127-131845-
COASTAL WAKULLA FL-INLAND WAKULLA FL-LIBERTY FL-
159 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAKULLA AND SOUTHEASTERN
LIBERTY COUNTIES IN THE FLORIDA BIG BEND UNTIL 245 PM EDT...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTH OF CARRABELLE...MOVING NORTHEAST
AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOPCHOPPY AND SANBORN.
&&
LAT...LON 3003 8474 3024 8461 3010 8439 3001 8457
3001 8471
TIME...MOT...LOC 1759Z 223DEG 12KT 3005 8466
38-GODSEYLocal storm report, Jul 13, 1:40 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG N PONCE DE LEON 30.73N 85.94W
07/13/2016 HOLMES FL 911 CALL CENTER
2 TREES DOWN ON HWY 81 N IN PONCE DE LEON.
&&
MOORESpecial weather statement, Jul 13, 1:43 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 143 PM CDT WED JUL 13 2016 ALZ068-FLZ009>011-131930- GENEVA AL-JACKSON FL-HOLMES FL-WASHINGTON FL- 143 PM CDT WED JUL 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GENEVA COUNTY IN SOUTHEAST ALABAMA AS WELL AS NORTHEASTERN WASHINGTON...NORTHEASTERN HOLMES AND WESTERN JACKSON COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 230 PM CDT... AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF GENEVA TO 12 MILES SOUTHEAST OF CHIPLEY...AND MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CHIPLEY...BONIFAY...MARIANNA...GRACEVILLE...GENEVA...COTTONDALE... ALFORD...ESTO...NOMA...BLACK...BARKER STORE...RICHTER CROSSROADS... NEW HOPE...BAHOMA...MILLER CROSSROADS...KELLYS CROSSROADS... BETHLEHEM...KYNESVILLE...EUNOLA AND JACOBS. && LAT...LON 3112 8580 3079 8523 3063 8541 3091 8596 TIME...MOT...LOC 1843Z 218DEG 13KT 3092 8583 3064 8541 38-GODSEY
Special weather statement, Jul 13, 1:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
247 PM EDT WED JUL 13 2016
FLZ028-128-131930-
COASTAL TAYLOR FL-INLAND TAYLOR FL-
247 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TAYLOR COUNTY UNTIL
330 PM EDT...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF PERRY...MOVING NORTHEAST AT 5
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATHENA...BUCELL JUNCTION...PERRY-FOLEY AIRPORT AND PINLAND.
LAT...LON 2998 8340 2988 8354 2994 8365 3010 8364
3001 8339
TIME...MOT...LOC 1847Z 203DEG 5KT 2996 8358
55-SCHOLLSpecial weather statement, Jul 13, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM CDT WED JUL 13 2016
ALZ066-068-069-FLZ009-011-132000-
DALE AL-HOUSTON AL-GENEVA AL-JACKSON FL-HOLMES FL-
221 PM CDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOUSTON...EASTERN
GENEVA...SOUTHWESTERN DALE...NORTHEASTERN HOLMES AND NORTHWESTERN
JACKSON COUNTIES UNTIL 300 PM CDT...
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 8 MILES SOUTH OF HARTFORD...OR 9 MILES WEST OF
GRACEVILLE...MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...GRACEVILLE...DOTHAN...HARTFORD...TAYLOR...SLOCOMB...
MALVERN...REHOBETH...CLAYHATCHEE...ESTO...MADRID...NOMA...BLACK...
BROWNTOWN...SOUTHERN JUNCTION...COBB CROSSROADS...WICKSBURG...
FADETTE...OLYMPIA SPA RESORT AND HOLLAND CROSSROADS.
LAT...LON 3129 8574 3117 8537 3092 8543 3087 8562
3098 8575
TIME...MOT...LOC 1920Z 183DEG 11KT 3099 8566
55-SCHOLLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 11:18 PM CDT | Special Marine Warning | TAE | 57 min | |
| Jul 13, 12:35 AM CDT | Special Marine Warning | TAE | 55 min | |
| Jul 13, 10:47 AM CDT | Special Marine Warning | TAE | 43 min | |
| Jul 13, 11:00 AM CDT | Special Weather Statement | TAE | Walton | 45 min |
| Jul 13, 11:06 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 13 min |
| Jul 13, 11:39 AM CDT | Special Weather Statement | TAE | Bay | 51 min |
| Jul 13, 11:59 AM CDT | Special Weather Statement | TAE | Franklin | 46 min |
| Jul 13, 12:53 PM CDT | Special Weather Statement | TAE | Holmes | 37 min |
| Jul 13, 12:59 PM CDT | Special Weather Statement | TAE | Wakulla | 46 min |
| Jul 13, 1:07 PM CDT | Severe Thunderstorm Warning | TAE | Holmes | 38 min |
| Jul 13, 1:43 PM CDT | Special Weather Statement | TAE | Holmes | 47 min |
| Jul 13, 1:47 PM CDT | Special Weather Statement | TAE | Taylor | 43 min |
| Jul 13, 5:25 PM CDT | Special Weather Statement | TAE | Quitman | 50 min |
| Jul 13, 2:53 PM CDT | Special Weather Statement | TAE | Coffee | 52 min |
| Jul 13, 3:03 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 42 min |
| Jul 13, 3:43 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 32 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.